Alert archive / Texas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 13, 1999, 8:38 PM CDT for Pecos County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 1999, 8:38 PM CDT (01:38 UTC)
- Expired
- Apr 13, 1999, 9:40 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Pecos County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:20 PM CDT | Hail 1.75 | Sheffield, TX | This storm formed southeast of Fort Stockton and moved over open country until coming to Sheffield. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:35 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Apr 13, 1:35 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 135 PM CDT TUE APR 13 1999 DOING DISCUSSION A LITTLE EARLY TODAY. UPPER LEVEL LOW MOVING EWD OVER ERN AZ/WRN NM AREA THIS HOUR...RESULTING IN FAVORABLE UPPER LEVEL DIFLUENCE ACROSS THE MAF CWA. DRYLINE IN ERN NM BEGINNING TO PROGRESS EWD...WITH CONVECTION BEGINNING TO DEVELOP...ALTHOUGH SOMEWHAT SLOWLY DUE TO THE PRESENCE OF A CAP. SIGNIFICANT LOW LEVEL MOISTURE IS IN PLACE AHEAD OF THE DRYLINE WITH AN UNSTABLE AIRMASS. IF THE CAP MANAGES TO BREAK BEFORE THE DRYLINE ARRIVES...SHOULD SEE SOME PRETTY SIGNIFICANT CONVECTION DEVELOP. SFC BASED CAPES 2000-2500 J/KG ACROSS PORTIONS OF THE PERMIAN BASIN AT THIS HOUR AND INCREASING AS DAYTIME HEATING CONTINUES. IN ADDITION...LOW LEVEL SELY FLO AHEAD OF THE DRYLINE IS RESULTING IN A FAIRLY IMPRESSIVE HODOGRAPH. CONVECTION SHOULD CLEAR OUT OF THE MAF CWA THIS EVENING... WITH EVERYTHING EVENTUALLY SWEEPING EWD AS THE PAC FRONT COMES THROUGH AND A DRY SLOT ROTATES AROUND THE APPROACHING LOW. IT APPEARS THAT THE UPPER LOW WILL TRACK INTO THE PANHANDLE BY TOMORROW MORNING. WILL ANTICIPATE SOME WRAP AROUND CLOUDINESS OVER THE NORTHERN HALF OF THE CWA TOMORROW...PER MODEL FORECASTS AND CURRENT SATELLITE TRENDS INVOF LOW. SKIES SHOULD CLEAR OUT NICELY WEDNESDAY NIGHT AS THE UPPER LOW PROGRESSES EWD. PRELIM NUMBERS MAF 48/70/38/72 2-00 CNM 46/65/41/73 0000 MRF 40/61/34/64 0000 P07 51/73/46/75 3000 DJK
In the hours before
Special weather statement, Apr 13, 7:24 PM CDT, 1 hour 14 minutes before
TXZ045>048-080645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND TX 723 PM CDT THU APR 8 1999 THE TORNADO WATCH #149 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... GAINES...DAWSON...ANDREWS...MARTIN...ECTOR...MIDLAND...CRANE... THE THREAT OF TORNADOES AND SEVERE WEATHER HAS DIMINISHED ACROSS THE WESTERN PERMIAN BASIN AND THE EXTREME SOUTHWESTERN SOUTH PLAINS OF TEXAS. TORNADO WATCH #149 REMAINS IN EFFECT FOR BORDEN...SCURRY... HOWARD...GLASSCOCK...REAGAN...AND UPTON COUNTIES UNTIL 10 PM CDT. SD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:12 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 33 min |
| Apr 13, 7:32 PM CDT | Flash Flood Warning | MAF | Howard | 88 min |
| Apr 13, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 28 min |
| Apr 13, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 49 min |
| Apr 13, 8:46 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.